MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH EVO CLAMP UNIT 50 MM - S5 ACCESSORY; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH EVO CLAMP UNIT 50 MM - S5 ACCESSORY; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 12-80-10
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.A.5.There was no patient involvement.H10: livanova deutschland manufactures the electrical venous occluder (evo).The incident occurred in japan.The unit was returned to livanova japan and the issue was reproducible: the error occurs immediately when the evo is switched on.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that a electrical venous occluder (evo) gave an error rc_position_not_close (e1545) and was malfunctioning during pre-use inspection.Evo has been powered off and on and it did not clear.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The clamp was returned to livanova manufacturer site for repair activity but no information about the service activity is currently available.Complaints database review revealed that no further issues have been submitted for this unit since its installation in 2016.As per cp_sem_err revision 002 and similar complaint investigations, the error code 1545 indicates that the light barrier and position are not plausible and the possible root causes are: motor is blocked by the wiper ring.Wiper ring not lubricated.If any additional information pertinent to the reported event and impacting the investigation results is received, this complaint file will be re-opened and updated.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the clamp was returned to livanova manufacturer site for repair activity.The issue was reproduced: the clamp was not functional and the error code 1545 was confirmed.The inspection of the clamp revealed a high level of corrosion due to fluid penetration on the back lid and clamp housing, power cable, linear actuator, printed circuit boards (pcbs), light barrier cable, metal supports and clamp head.Technical service support international department (tssi) estimated that more than 50% of parts should be replaced to make the evo clamp functioning again.Due to uneconomical repair the clamp was taken out of service and sent back to the customer labeled as ¿not for clinical use¿.According to the complaints database review, no further issues have been submitted for this unit since its installation in 2016.In addition, no concerning trend about the reported issue has been detected by complaints statistical analysis.Based on the collected information, the root cause of the reported issue has been traced back to corrosion due to liquid penetration inside the clamp housing.

Brand Name
EVO CLAMP UNIT 50 MM - S5 ACCESSORY
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18854440
Report Number9611109-2024-00125
Device Sequence Number15497042
Product Code DWF
UDI-Device Identifier04033817900504
UDI-Public(01)04033817900504(11)161010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer04/22/2024
08/12/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/22/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown